Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 73, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 25, 2008, 2:35 PM EDT for Orange County, Seminole County, Florida. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2008, 2:35 PM EDT (18:35 UTC)
- Expired
- Jun 25, 2008, 3:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 77 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 2:55 PM EDT | HAIL 0.25 | Orlando, FL | PEA SIZE HAIL DOCTOP PHILLIPS 1455 - 1500 EDT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 942 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 251838
SVRMLB
FLC095-117-251930-
/O.NEW.KMLB.SV.W.0073.080625T1835Z-080625T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EDT WED JUN 25 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ORANGE COUNTY IN FLORIDA.
SEMINOLE COUNTY IN FLORIDA.
* UNTIL 330 PM EDT
* AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAKE MARY JANE...OR 4 MILES NORTH OF NARCOOSSEE...AND MOVING
NORTHWEST AT 10 MPH. OTHER STRONG STORMS DEVELOPING ACROSS THE
WARNING AREA WILL HAVE THE POTENTIAL TO BECOME SEVERE.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
UNION PARK...ORLANDO INTERNATIONAL AIRPORT...AZALEA PARK...
CONWAY...BELLE ISLE...BITHLO...CHRISTMAS...WINTER SPRINGS...WINTER
PARK... WINTER GARDEN...WINDERMERE...PINE HILLS...PINE
CASTLE...ORLOVISTA... ORLANDO...OCOEE...MAITLAND...LONGWOOD...
LOCKHART...FERN PARK...CASSELBERRY...BAY HILL...APOPKA...AND
ALTAMONTE SPRINGS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 2878 8164 2868 8102 2861 8099 2859 8096
2846 8088 2834 8115 2835 8166
TIME...MOT...LOC 1835Z 116DEG 9KT 2836 8124
$$
KELLY1 follow-up statement
000
WWUS52 KMLB 251926
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT WED JUN 25 2008
FLC095-117-251934-
/O.EXP.KMLB.SV.W.0073.000000T0000Z-080625T1930Z/
ORANGE FL-SEMINOLE FL-
325 PM EDT WED JUN 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SEMINOLE AND ORANGE
COUNTIES WILL EXPIRE AT 330 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND EXITED THE WARNING AREA...
THUS THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...MODERATE TO
HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE THROUGH 4
PM.
LAT...LON 2878 8164 2868 8102 2861 8099 2859 8096
2846 8088 2834 8115 2835 8166
TIME...MOT...LOC 1924Z 116DEG 9KT 2841 8137
$$
KELLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 10:15 AM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 25, 10:15 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1015 AM EDT WED JUN 25 2008 .DISCUSSION... LCL RAOB SOUNDINGS SHOW A SLIGHTLY DRIER AIRMASS HAS MOVED INTO THE REGION WITH PW VALUES OVER THE CENTRAL/SRN FALLING 0.1-0.2 OVER THE PAST 24HRS. MORNING ANALYSIS SHOWS THE DLM ATLC RIDGE AXIS HAS DRIFTED INTO THE NRN PENINSULA...RESULTING IN A VERY LIGHT SERLY FLOW ACROSS THE CWA. MID/UPR LVL MOISTURE BAND EXTENDING FROM THE YUCATAN PENINSULA ACROSS THE FL PENINSULA REMAINS IN PLACE...AS DOES A TIGHT H50 VORT GRADIENT. HOWEVER...THE VORT MAX IS LOCATED OVER THE NRN PENINSULA AND THE VORT MIN OVER THE FL STRAITS...EMBEDDED WITHIN SRLY FLOW. THIS IS PRODUCING A RESPECTABLE AMOUNT OF MID LVL NVA AND WILL SERVE TO HINDER CONVECTIVE DEVELOPMENT. ISOLD SHRAS WL DVLP THRU EARLY AFTN...BUT NO SIGNIFICANT CONVECTIVE INITIATION UNTIL AFT 2PM. FURTHERMORE...WITH A LIGHT SERLY FLOW THRU H70...THE ECSB WILL PUSH INLAND BY THEN...LIMITING PRECIP CHANCES OVER THE COASTAL COMMUNITIES. TEMPS ALOFT ARE STILL QUITE COOL WITH VALUES -10C...SO ANY CONVECTION THAT DOES FIRE WILL HAVE THE POTENTIAL TO BECOME SVR...MAINLY NW OF HWY 192. WILL UPDATE THE FCST/HWO TO REFRESH THE WORDING...BUT NO SUBSTANTIVE CHANGES NECESSARY THIS MORNING. && .AVIATION... THRU 17Z...VFR ALL SITES WITH CIGS AOA FL120. SCT MVFR SHRAS/ISOLD IFR TSRA DVLPG BTWN 17Z-19Z CONTG THRU 00Z...STORM MOTION W/NW AOB 10KTS. SHRA/TSRA ACTIVITY ENDING BTWN 00Z-02Z. && .MARINE... NO HIGHLIGHTS...NO SIG CHANGES. BERMUDA RIDGE AXIS OVER THE N FL PENINSULA WILL MAINTAIN A LIGHT S/SERLY BREEZE OVER THE COASTAL WATERS THRU 00Z TONIGHT. WINDS OVERNIGHT MAY INCREASE SLIGHTLY S OF SEBASTIAN INLET AS A WEAK ERLY WAVE PUSHES PAST THE FL PENINSULA... BUT ARE EXPECTED TO REMAIN BLO 15KTS. SEAS 1-3FT NEARSHORE AND 2-4FT OFFSHORE. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...BRAGAW LONG TERM....CRISTALDI
Hazardous weather outlook, Jun 25, 11:35 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1135 AM EDT WED JUN 25 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-260345- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1135 AM EDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... CONSIDERABLE HIGH CLOUDINESS WILL EXIST ACROSS THE AREA AGAIN TODAY BUT ENOUGH SURFACE HEATING WILL OCCUR FOR SCATTERED SHOWERS AND THUNDERSTORMS TO FORM ALONG EAST COAST SEA BREEZE AS IT MOVES INLAND DURING THE EARLY TO MID AFTERNOON. STORMS WILL DEVELOP MAINLY WEST OF INTERSTATE 95...THEN WILL PUSH FURTHER INLAND WHILE INCREASING IN COVERAGE AND INTENSITY. COOL TEMPERATURES ALOFT WILL CONTINUE...ALLOWING SOME OF THE STORMS ACROSS INTERIOR COUNTIES TO BECOME STRONG ONCE AGAIN. CLOUD-TO-GROUND LIGHTNING WILL BE THE MAIN HAZARD.THOUGH A FEW STORMS WILL BE CAPABLE OF PRODUCING HAIL AND DAMAGING WINDS... MAINLY OVER LAKE COUNTY AND WESTERN ORANGE COUNTY. ...FLOOD IMPACT... A FEW STRONG AND SLOW MOVING THUNDERSTORMS ACROSS INTERIOR WILL BE CAPABLE OF PRODUCING 2 TO 3 INCH DOWNPOURS IN A SHORT PERIOD OF TIME. THE HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS AND OTHER POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. EXPECT AFTERNOON AND EARLY EVENING LIGHTNING STORMS EACH DAY. COOL TEMPERATURES ALOFT WILL PRODUCE AN INCREASED RISK OF STRONG STORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. BRAGAW
In the hours before
Special weather statement, Jun 25, 1:20 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 120 PM EDT WED JUN 25 2008 FLZ053-251800- OSCEOLA- 120 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS AFFECTING CENTRAL OSCEOLA COUNTY... AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES SOUTHEAST OF HOLOPAW...DIRFTING SLOWLY WESTWARD AT AROUND 5 MPH. OTHER STRONG STORMS WERE NEAR KENANSVILLE...AND JUST SOUTH OF DEER PARK. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. CRISTALDI
Special weather statement, Jun 25, 1:42 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 142 PM EDT WED JUN 25 2008 FLZ053-251830- OSCEOLA- 142 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS AFFECTING OSCEOLA COUNTY... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER KENANSVILLE...MOVING WEST NORTHWEST AT 12 MPH TOWARD LAKE KISSIMMEE. ADDITIONAL STORMS SHOULD DEVELOP ACROSS NORTHERN OSCEOLA COUNTY FROM NARCOOSSEE TO SAINT CLOUD AND KISSIMMEE. THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, Jun 25, 2:10 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 210 PM EDT WED JUN 25 2008 FLZ045-046-251845- ORANGE-SEMINOLE- 210 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS DEVELOPING OVER ORANGE AND SEMINOLE COUNTIES... AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM OVER WINTER PARK...MOVING WEST NORTHWEST AT 8 MPH. OTHER STORMS WILL MOVE INTO ORANGE COUNTY FROM OSCEOLA COUNTY. THE ATMOSPHERE IS VERY UNSTABLE TODAY AND STORMS MAY DEVELOP RAPIDLY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
Special weather statement, Jun 25, 2:29 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 229 PM EDT WED JUN 25 2008 FLZ041-044-251915- INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY- 229 PM EDT WED JUN 25 2008 ...STRONG THUNDERSTORMS AFFECTING WESTERN VOLUSIA COUNTY... EVENTUALLY INTO NORTHERN LAKE... AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 8 MILES NORTH OF PIERSON...MOVING SOUTHWEST AT 5 MPH. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP OVER INTERIOR VOLUSIA COUNTY TOWARDS DELAND AND DELTONA...AND EVENTUALLY NORTHERN LAKE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:46 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 59 min |
| Jun 25, 3:44 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Volusia | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.